Alert archive / West Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

June 20, 20114 states

NWS Charleston, WV issued this special weather statement at Jun 20, 2011, 12:24 PM EDT for 4 states. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 12:24 PM EDT (16:24 UTC)
Expired
Jun 20, 2011, 2:30 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
All 22 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Vinton County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS81 KRLX 201624
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT MON JUN 20 2011

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-201830-
BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-DICKENSON VA-
FAYETTE WV-GALLIA OH-GREENUP KY-JACKSON OH-KANAWHA WV-LAWRENCE OH-
LAWRENCE KY-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-
MINGO WV-PUTNAM WV-RALEIGH WV-VINTON OH-WAYNE WV-WYOMING WV-
1224 PM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL AFFECT BOONE...BOYD...BUCHANAN...
CABELL...CARTER...DICKENSON...GALLIA...GREENUP...JACKSON...KANAWHA...
LAWRENCE...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO...PUTNAM...
RALEIGH...SOUTHWESTERN FAYETTE...VINTON...WAYNE...WESTERN MEIGS AND
WYOMING COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTHEAST OF WAVERLY TO 5 MILES NORTHEAST OF INEZ TO 5 MILES 
NORTHWEST OF DAVENPORT...MOVING NORTHEAST AT 30-40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE 
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 57 
IN WEST VIRGINIA...I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 
135...I-77 BETWEEN MILE MARKERS 96 AND 116 IN WEST VIRGINIA...I-79 
BETWEEN MILE MARKERS 1 AND 7...THE WEST VIRGINIA TURNPIKE BETWEEN 
MILE MARKERS 28 AND 95.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3720 8256 3753 8199 3795 8252 3788 8263
      3796 8300 3817 8292 3826 8316 3819 8327
      3831 8334 3873 8303 3876 8289 3859 8276
      3860 8275 3937 8274 3940 8251 3769 8087
      3757 8119 3727 8142 3695 8236

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:22 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 20, 11:22 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 AM EDT MON JUN 20 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL PASS SOUTH OF THE AREA THROUGH
TUESDAY...WITH OUR AREA NEAR THE RING OF FIRE...THE AREA AROUND THE
RIDGE PRONE TO THUNDERSTORMS.  A COLD FRONT CROSSES THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST NEAR TERM HI RES MODELS SHOW MSTR ADVECTION AND 850
CONVERGENCE FOCUSING ALONG WESTERN FLANK OF CWA.  AS PCPN MOVES INTO
CWA FROM WEST THERE IS SOME UPPER LEVEL FORCING BUT LOW LEVEL INFLOW
AND MOISTURE STAYS WEST.  SO HAVE INCREASED POPS ALONG WEST BUT
LIMIT POPS AS PCPN MOVES EAST.

PREVIOUS AFD...
DE JA VU WITH CONVECTIVE COMPLEXES NE OF AND SW OF
THE AREA EARLY THIS MORNING...ALL ALIGNED UNDER NW FLOW ALOFT.

A WELL DEFINED LOW PRESSURE SYSTEM ACTUALLY FORMED IN ASSOCIATED
WITH THE COMPLEX TO THE NE.  IT HAD REORGANIZED E OF THE
APPALACHIANS EARLY THIS MORNING...AND WAS CENTERED OVER CENTRAL VA.
IT WILL CONTINUE TO MOVE OFF FARTHER TO THE E...TAKING ITS
ASSOCIATED RAIN FARTHER FROM THE AREA.  THERE IS ACTUALLY WRAP
AROUND LOW LEVEL MOISTURE OVER THE NERN TWO THIRDS OF THE AREA
INCLUDING ALL OF THE MOUNTAINOUS COUNTIES IN LOW LEVEL NW FLOW.
THIS LOW LEVEL FLOW BACKS TO SW THIS AFTERNOON.  THE ASSOCIATED LOW
CLOUDS SHOULD MIX OUT DIURNALLY BY THEN.

IN THE MEANTIME...THE ACTIVE SOUTHERN JET CONTINUES TO SPAWN
COMPLEXES LIKE THE ONE SW OF THE AREA EARLY THIS MORNING.  THE
SIGNIFICANT IMPACTS ASSOCIATED WITH THIS COMPLEX WILL REMAIN TO THE
S AND W OF THE AREA.

THE UPPER LEVEL S/W TROF BEGINNING TO EJECT OUT OF THE SW U.S. WILL
CONTINUE TO NUDGE THE RIDGE ENTERING THE OHIO VALLEY EARLY THIS
MORNING...E TOWARD OUR AREA TODAY.  THIS WILL GET OUT AREA INTO THE
INFLUENCE OF THE SOUTHERN STREAM JET...WITH EDGE OF FIRE DIURNALLY
DRIVEN THUNDERSTORMS LIKELY TO FORM THIS AFTERNOON.

A COUPLE OF LARGER COMPLEXES RIDING OVER TOP OF THE RIDGE WILL
LIKELY FALL APART TODAY.  ANOTHER ONE OR TWO COMPLEXES FORMING OVER
THE TOP OF THE RIDGE LATER TODAY OR TONIGHT WILL THEN MOVE
SE...MAYBE EVEN S TONIGHT...AFFECTING AT LEAST NORTHERN PORTIONS OF
THE AREA...WITH THE THICKNESS GRADIENT ORIENTED ALMOST N TO S.

CLOSET TO THE LOWER MET TODAY...LARGE DIFFERENCES EXIST BETWEEN IT
AND THE HIGHER MAV.  LOWS TONIGHT ON THE OTHER HAND LOOK GOOD WITH
THE BETTER CONVERGED GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SHORT TERM PERIOD BEGINS WITH THE FORECAST AREA IN THE WARM SECTOR
OF A LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST. EARLY IN THE
PERIOD...UPPER LEVEL RIDGING WILL BE IN PLACE ACROSS THE
REGION...WITH HOT AND HUMID CONDITIONS. DEW POINTS MAY CLIMB INTO
THE 70S ON TUESDAY...AND THIS WITH EXPECTED MAX TEMPERATURES IN THE
UPPER 80S TO LOWER 90S...WILL CREATE HEAT INDICES IN THE MID TO
UPPER 90S ACROSS PARTS OF THE LOWLANDS. DID ELECT TO ADD AT LEAST A
SLIGHT CHANCE OF POPS INTO THE FORECAST FOR TUESDAY DESPITE UPPER
RIDGING...ESPECIALLY NORTH...AS A SHORTWAVE IS EXPECTED TO RIDE OVER
THE TOP OF THE RIDGE...AND AS DONT FEEL A CHANCE OF THUNDER CAN BE
TOTALLY RULED OUT CONSIDERING THE HOT AND HUMID CONDITIONS...AS WELL
AS EXPECTED STEEP LAPSE RATES ON TUESDAY. ANY STORMS THAT DO DEVELOP
HAVE THE CHANCE TO PRODUCE HEAVY RAINFALL...AS MODELS INDICATING PW
VALUES OF GENERALLY 1.6 TO 1.8 INCHES. IN ADDITION...SOME STORMS
COULD BE SEVERE...AND MUCH OF THE NORTHERN 2/3 OF THE CWA HAS BEEN
PLACED IN A SLIGHT RISK.

UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN TUESDAY NIGHT AS UPPER
TROUGH...AND COLD FRONT ASSOCIATED WITH SURFACE LOW BEGIN TO
APPROACH FROM THE WEST. THIS WILL BRING AN INCREASE IN SHOWER AND
THUNDERSTORM CHANCES FOR WED AND WED NIGHT. GOOD SW FLOW AHEAD OF
THE FRONT...IN ADDITION TO LLJ...WILL AID IN MOISTURE TRANSPORT TO
THE REGION...WITH PW VALUES POSSIBLY INCREASING TO AROUND 2
INCHES...THEREBY KEEPING CHANCES FOR WATER ISSUES AROUND. STORMS
COULD BE SEVERE...ESPECIALLY ACROSS THE WESTERN HALF OF THE
CWA...WHERE A SLIGHT RISK HAS BEEN ISSUED BY SPC.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
APEX OF RIDGE SHIFTS SOUTH AND EAST OF THE AREA BY
WEDNESDAY...MODELS AGREE ON AREA ENTERING A SOUTHWEST FLOW
/AHEAD OF CENTRAL PLAINS UPPER LOW WHICH OPENS TO UPPER TROUGH AS IT
ENTERS WESTERN GREAT LAKES REGION/. WAVES WITHIN THAT SOUTHWEST
FLOW...AND EASY ACCESS TO WESTERN GULF OF MEXICO MOISTURE...SPELL A
HUMID AND BUSY LOOKING CONVECTION PATTERN WEDNESDAY THROUGH
AT LEAST EARLY FRIDAY. PLACED POPS INTO 40S RANGE...AS PER HPC...FOR
NOW UNTIL INDIVIDUAL FEATURES CAN BE BETTER RESOLVED.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE SYSTEM OVER CENTRAL MOVING E.  LOW LEVEL MOISTURE
WRAPPING AROUND EXITING LOW BRINGING MVFR TO IFR CIGS.  CLEARING IN
KY AND OH AND WORKING INTO W WV HAS ALLOWED DENSE VALLEY FOG TO FORM
ON ACCOUNT OF THE RAIN SUNDAY.

FOG THINS OUT QUICKLY AFTER SUNRISE BUT LOW CLOUDS MAY TAKE UNTIL
MID MORNING TO LIFT THROUGH THE MVFR CATEGORY AND SCATTER OUT.

CONVECTION WILL LIKELY FIRE UP OVER OH AND KY EARLY THIS
AFTERNOON...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE
BUILDING TO THE W.  THIS CONVECTION SHOULD MOVE E INTO WV LATE THIS
AFTERNOON BEFORE WEAKENING ONCE THE SUN GOES DOWN.  AS THE RIDGE
CONTINUES TO BUILD E...A THUNDERSTORM COMPLEX LIKELY TO FORM N OR NW
OF THE AREA LATE TODAY WILL MOVE S OR SE TONIGHT...POSSIBLY
AFFECTING NORTHERN WV.

LIGHT SW SURFACE FLOW IN THE LOWLANDS AND NW FLOW IN THE MOUNTAINS
WILL BECOME SW BY LATE TODAY AS A LOW TO THE E PULLS FARTHER AWAY.
MODERATE TO STRONG NW FLOW ALOFT WILL BECOME LIGHT W TO NW THIS
AFTERNOON AND THEN LIGHT SW THIS EVENING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING AND EXTENT OF FOG OVERNIGHT GIVEN THERE
IS A LITTLE WIND...AND OF RAIN INDUCED LOWER VISIBILITY...MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    M    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS AT
LEAST INTO THE EARLY PORTION OF THIS WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...AAR
SHORT TERM...SL
LONG TERM...MDP
AVIATION...TRM
Hazardous weather outlook, Jun 20, 4:31 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT MON JUN 20 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
037>040-046-047-210845-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
431 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY RAIN IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-210845-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
431 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY RAIN IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM / SL

In the hours before

Special weather statement, Jun 20, 12:02 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EDT MON JUN 20 2011

KYZ101>103-OHZ083-087-201630-
BOYD KY-CARTER KY-GREENUP KY-JACKSON OH-LAWRENCE OH-
1202 PM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...SOUTH
CENTRAL JACKSON AND WESTERN LAWRENCE COUNTIES...

AT 1157 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
NORTHWEST OF WEST PORTSMOUTH TO 15 MILES SOUTHWEST OF WEST PORTSMOUTH
TO 15 MILES NORTH OF MOREHEAD...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR GLOBE AROUND 1210 PM...GRAHN AROUND 1220 PM
AND HOPEWELL AROUND 1230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
150 AND 183 IN KENTUCKY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3872 8304 3876 8289
      3875 8287 3859 8284 3860 8275 3868 8277
      3869 8271 3884 8266 3885 8276 3892 8276
      3885 8250 3885 8257 3878 8258 3877 8253
      3848 8264 3819 8287 3829 8334

09
Special weather statement, Jun 20, 12:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT MON JUN 20 2011

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-201830-
BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-DICKENSON VA-
FAYETTE WV-GALLIA OH-GREENUP KY-JACKSON OH-KANAWHA WV-LAWRENCE OH-
LAWRENCE KY-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-
MINGO WV-PUTNAM WV-RALEIGH WV-VINTON OH-WAYNE WV-WYOMING WV-
1224 PM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL AFFECT BOONE...BOYD...BUCHANAN...
CABELL...CARTER...DICKENSON...GALLIA...GREENUP...JACKSON...KANAWHA...
LAWRENCE...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO...PUTNAM...
RALEIGH...SOUTHWESTERN FAYETTE...VINTON...WAYNE...WESTERN MEIGS AND
WYOMING COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTHEAST OF WAVERLY TO 5 MILES NORTHEAST OF INEZ TO 5 MILES
NORTHWEST OF DAVENPORT...MOVING NORTHEAST AT 30-40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 57
IN WEST VIRGINIA...I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND
135...I-77 BETWEEN MILE MARKERS 96 AND 116 IN WEST VIRGINIA...I-79
BETWEEN MILE MARKERS 1 AND 7...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 95.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3720 8256 3753 8199 3795 8252 3788 8263
      3796 8300 3817 8292 3826 8316 3819 8327
      3831 8334 3873 8303 3876 8289 3859 8276
      3860 8275 3937 8274 3940 8251 3769 8087
      3757 8119 3727 8142 3695 8236

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:28 PM EDTSpecial Weather StatementRLXWood17 min
Jun 19, 9:00 PM EDTFlash Flood WarningRLXRitchie, Wirt, Wood90 min
Jun 19, 10:32 PM EDTFlash Flood WarningRLXRitchie, Wirt, Wood58 min
Jun 20, 12:02 PM EDTSpecial Weather StatementRLXCarter, Greenup28 min

Nearby

Special Weather Statements in West Virginia, 2011Special Weather Statements in Ohio, 2011Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.